68109members
358451posts
cancel
Showing results for 
Search instead for 
Did you mean: 

CT scan contrast allergic reaction

1 REPLY 1
Highlighted
Member

Re: CT scan contrast allergic reaction

Just an update.  Talked to my onco over the phone, as usual she rushed to finish the conversion in 10 mins. I didn't remember whether she had replied was metformin contributed to my reaction. She only said the next time she will prescribe me steroid (as a preventive)  and Benedryl before the next contrast CT scan. She mentioned this time reaction, w/o swelling, low blood pressure, breathing should not stop me from having another CT scan.  

The good news is my brain is fine, clear and she did not request another MRI having contrast. My tumor marker keeps stable around 13-15.😄

I was allergic to Paclitaxel. During 1st infusion, I could not breathe, blood pressure dropped to 40/80, I was confused, found a big bruise at the back of head when I lost all my hair in cycle 2. I was given IV steroid, IV benedryl, high does oral taken dexamethsone  before each infusion. I was still able to finish all 8 cycles as planned. I hope I will be fine too for subsequent CT scans with the help of some pre-med.😊

Highlighted
Member

CT scan contrast allergic reaction

I was having 3 monthly CT scans (with contrast) to my body trunk + pelvis since my SBC diagnosis in Sep 2018. So far no problem until 3 weeks ago when I had the CT scan to my head and neck due to droopy eyelid of my left eye. 

First I felt a warm stream went to my head (usually my legs). I almost sneezed and I felt I had a runny nose under my mask. The machine stopped in couple minutes. My whole body was so itchy, hives all over my two legs, my fingers turned dark, my body kept shaking and I saw the skin (or muscle) of my thighs "danced" for two hours. The radiologist told me I had an moderate to severe allergic reaction and an panic attack.

I was asked if I had metformin (I am type II diabetes)  that morning. NO but I wonder if metformin was causing the reaction or increasing the risk. Does any one on metformin has similar experience?

My onco told me no image of my head had been captured so she offered me a MRI. Just before the scan I was told MRI contrast, gadolinium, had been requested. I refused the contrast as I understand from google a small amount of contrast may persistently stay in my head. I was thinking in case, touch wood, I am allergic to the dye and if I can not get rid of it then what will happen ? Tomorrow will  have an  on-phone consultation with my onco and hope it will be clarified. Anyway, any advice, please.

ps. (1) I had a (the only one) MRI of my breast in 2011 but i can't remember whether contrast was used. (2) To my understanding, my first contrasted ct scan after SBC diagnosis, covered my whole body from head to pelvis but the head image was captured from the side.